Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Wilmington, NC

June 20, 2014Bladen County, Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 20, 2014, 9:23 PM EDT for Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 9:23 PM EDT (01:23 UTC)
Expired
Jun 20, 2014, 10:15 PM EDT
In force
52 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 35 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS52 KILM 210123
SVRILM
NCC017-019-047-210215-
/O.NEW.KILM.SV.W.0050.140621T0123Z-140621T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
923 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COUNCIL...OR 15 MILES EAST OF WHITEVILLE...
  AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CRUSOE ISLAND...
   FREEMAN...
   DELCO...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3427 7817 3412 7846 3429 7866 3455 7844
TIME...MOT...LOC 0123Z 326DEG 14KT 3435 7844

$$

III
4 follow-up statements
555 
WWUS52 KILM 210140
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
940 PM EDT FRI JUN 20 2014

NCC017-019-047-210215-
/O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/
COLUMBUS NC-BLADEN NC-BRUNSWICK NC-
940 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL BRUNSWICK...SOUTHEASTERN BLADEN AND EASTERN
COLUMBUS COUNTIES...

AT 937 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BOLTON...OR 15 MILES EAST OF WHITEVILLE...
MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRUSOE
ISLAND...FREEMAN...RIEGELWOOD AND DELCO

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3452 7841 3427 7817 3412 7846 3428 7865
TIME...MOT...LOC 0140Z 328DEG 12KT 3429 7840

$$

III
788 
WWUS52 KILM 210150
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT FRI JUN 20 2014

NCC017-019-047-210215-
/O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/
COLUMBUS NC-BLADEN NC-BRUNSWICK NC-
950 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL BRUNSWICK...SOUTHEASTERN BLADEN AND EASTERN
COLUMBUS COUNTIES...

AT 949 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR CRUSOE
ISLAND...OR 15 MILES SOUTHEAST OF WHITEVILLE...MOVING SOUTHEAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREEMAN...RIEGELWOOD AND DELCO

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3443 7832 3427 7817 3412 7846 3426 7862
TIME...MOT...LOC 0149Z 321DEG 15KT 3423 7847

$$

III
774 
WWUS52 KILM 210201
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1001 PM EDT FRI JUN 20 2014

NCC017-210211-
/O.CAN.KILM.SV.W.0050.000000T0000Z-140621T0215Z/
BLADEN NC-
1001 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859
TIME...MOT...LOC 0201Z 321DEG 15KT 3419 7843

$$

NCC019-047-210215-
/O.CON.KILM.SV.W.0050.000000T0000Z-140621T0215Z/
COLUMBUS NC-BRUNSWICK NC-
1001 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES...

AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES EAST OF
CRUSOE ISLAND...OR 15 MILES NORTH OF SHALLOTTE...MOVING SOUTHEAST AT
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELCO

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859
TIME...MOT...LOC 0201Z 321DEG 15KT 3419 7843

$$

III
368 
WWUS52 KILM 210212
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1012 PM EDT FRI JUN 20 2014

NCC019-047-210222-
/O.EXP.KILM.SV.W.0050.000000T0000Z-140621T0215Z/
COLUMBUS NC-BRUNSWICK NC-
1012 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRUNSWICK AND
EAST CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 1015 PM EDT...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3438 7827 3427 7817 3412 7846 3423 7859
TIME...MOT...LOC 0212Z 321DEG 15KT 3415 7840

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:36 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 20, 7:36 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT FRI JUN 20 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND STRONGER
ON SATURDAY...AS LOW PRESSURE DEVELOPS ACROSS A LINGERING FRONT
OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND EAST OFF THE NORTH
CAROLINA COAST ON SUNDAY...BUT COULD LINGER ACROSS SOUTH CAROLINA.
WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO THE CAROLINAS EARLY NEXT
WEEK. A WARMING TREND IS EXPECTED TO FOLLOW AS THE HIGH MOVES
OFFSHORE...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 720 PM FRIDAY...ISOLATED STRONG TSTMS IMPACTING PENDER AND
DILLON COUNTIES EARLY THIS EVENING...PRIMARILY WITH 40 MPH GUSTS
AND PEA SIZE HAIL IN THE STRONGEST ACTIVITY. CANNOT RULE OUT AN
ISOLATED SEVERE CELL WITH PLENTIFUL BOUNDARIES SNAKED ACROSS THE
REGION AND A WEAK FRONTAL BOUNDARY UPSTREAM OF STEERING CURRENTS
ALOFT GUIDING DEEPER CONVECTION TOWERS SLOWLY SE-ESE.

PUTTING VAPOR LOOPS UNDER CLOSER SCRUTINY SHOWS WEAK SHORT-WAVE
ENERGY OVER CENTRAL NORTH CAROLINA...AND ANY INITIATION OF STORMS
IN THIS AREA WOULD DROP INTO OUR ZONES. AS A RESULT...WILL NOT
REMOVE POPS AT LEAST THROUGH EVENING AND WE MAY NEED TO SUSTAIN
A SMALL MENTION OVERNIGHT.

MOSTLY CLOUDY IN CONVECTIVE DEBRIS WILL LIKELY TRANSITION TO
PARTIAL COVERAGE LATE AND OVERNIGHT. MINIMUM TEMPERATURES APPEAR
VERY MUCH IN THE BALL PARK OF EXPECTATION AND NO CHANGES ARE
PLANNED WITH LOWS AT THIS POINT...BUT WE WILL TAKE ANOTHER LOOK
LATE EVENING...ASSESSING THE EXTENT OF CLOUDS AND WIND.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...AS RIDGE GETS SUPPRESSED FARTHER SOUTH AND
WEST THROUGH SATURDAY AND BROAD TROUGH REACHES DOWN FROM THE
NORTHEAST...GREATER UPPER LEVEL SUPPORT FOR CONVECTION WILL YIELD
GREATER COVERAGE OF SHWRS/TSTMS THROUGH SATURDAY. PCP WATER VALUES
REACH UP AROUND 2 INCHES SAT AFTERNOON INTO SAT NIGHT IN MORE
WIDESPREAD CONVECTION AS THE PIEDMONT TROUGH AND COLD FRONT
SAGGING SOUTH ALONG WITH SEA BREEZE FRONT AND LOCALIZED BOUNDARIES
ALL COMBINES ACROSS THE CAROLINAS. ALL STORMS WILL TRACK E-SE
TOWARD THE COAST IN 15 TO 20 KT LOW LEVEL FLOW. THE BEST SHORTWAVE
ENERGY WILL TRACK DOWN FROM THE NW AT THE TIME OF MAXIMUM HEATING
AS TEMPS REACH UP CLOSE TO 90 AND THEREFORE EXPECT QUITE AN ACTIVE
DAY ON SATURDAY. SEVERE POTENTIAL WILL EXIST WITH RELATIVELY WEAK
DEEP LAYER SHEAR BUT STEEP LOW LEVEL LAPSE RATES WILL RESULT IN
MORE OF A DAMAGING WIND THREAT.

THE SHORTWAVE WILL PUSH COLD FRONT SOUTH AND EAST AND SHOULD MAKE
IT OFF THE NORTH CAROLINA COAST BY SUNDAY MORNING. MAY BE CLOSE
ENOUGH TO PRODUCE CLOUDS AND MORE ISOLATED CONVECTION OVER NORTH
CAROLINA MAINLY ALONG THE COAST AND GREATER CHC OVER SOUTH
CAROLINA ON SUNDAY BUT OVERALL EXPECT A DEEPER AND DRIER NORTHERLY
FLOW AS HIGH PRESSURE BUILDS DOWN INTO THE CAROLINAS FROM THE MID
ATLANTIC THROUGH LATE SUNDAY. PCP WATER VALUES WILL DROP OFF TO
1.5 INCHES BY SUN AFTN AND DOWN TO ONE INCH OVER INLAND CAROLINAS.
DEWPOINT TEMPS WILL DROP INTO THE MID 60S MOST PLACES BY LATE
SUNDAY WELL INLAND WITH SUNNIER SKIES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...MONDAY TO BE THE COOLEST DAY OF THE PERIOD AS
WEAK UPPER TROUGHING BEHIND A COLD FRONT LINGERS ACROSS THE
SOUTHEAST. THEREAFTER...BROAD RIDGING SLOWLY DEVELOPS DOWNSTREAM OF
A SLOW MOVING TROUGH ACROSS THE MIDWEST. THIS WILL CREATE SLOWLY
WARMING TEMPS THROUGH THE PERIOD...BECOMING SEVERAL DEGREES ABOVE
CLIMO BY THE END OF THE WEEK. IN ADDITION TO THE WARMING
TEMPS...HIGH PRESSURE OFFSHORE PUMPING WARM MOIST AIR BACK INTO THE
REGION MID-TO-LATE WEEK WILL CAUSE INCREASING TSTM CHANCES AS
WELL...AND POP WILL FOLLOW THE TEMP TREND WITH SLOWLY INCREASING
CHANCES EACH DAY. HIGHEST POP WILL BE LATE WEEK AS A COLD
FRONT/TROUGH APPROACHES BENEATH THE AFOREMENTIONED SLOW MOVING
MIDWEST TROUGH.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...WIDELY SCATTERED CONVECTION WILL DOT THE AREA THROUGH
THE EVENING HOURS. CRE AND MYR APPEAR TO BE IN THE CLEAR AS THEY ARE
TUCKED WELL AWAY IN THE MARINE LAYER. HOWEVER FLO/LBT/ILM WILL HAVE
SHRA/TSTM IN THE VICINITY FOR A FEW MORE HOURS. EXPECT A GREATER
EXTENT OF CONVECTIVE ACTIVITY SATURDAY AFTER 18Z.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE
SUNDAY AS A WEAK SFC TROUGH LINGERS OVER THE CAROLINAS. BRIEF
PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF
SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND
EVENING HOURS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 720 PM FRIDAY...A WEAK COLD FRONT IS EXPECTED TO REMAIN TO
OUR N THROUGH TONIGHT. SOUTH-SOUTHWEST WINDS WILL REMAIN ELEVATED
DUE TO SEABREEZE INFLUENCES INTO THIS EVE. ONCE THE SEABREEZE
DISSIPATES... THE WIND DIRECTION WILL BECOME MORE SOUTHWEST. A
SLIGHTLY TIGHTER PRESSURE GRADIENT IS EXPECTED TO DEVELOP TONIGHT.
THUS EXPECT SUSTAINED WINDS UP TO AROUND 15 KT THROUGH THE
REMAINDER OF THE PERIOD. SEAS OF 2 TO 3 FT SHOULD BUILD ABOUT A
FOOT THROUGH TONIGHT AND WILL CAP SEAS AT 4 FT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...SOUTHERLY FLOW 10 TO 15 KTS AROUND ATLANTIC
HIGH PRESSURE WILL VEER AROUND THROUGH LATE SATURDAY INTO SUNDAY
AS LOW PRESSURE PUSHES LINGERING FRONT OFF THE NORTH CAROLINA
COAST. THE WINDS WILL SHIFT AROUND TO THE N-NE THROUGH SUNDAY AS
HIGH PRESSURE BUILDS DOWN FROM THE NORTH BEHIND IT. SEAS WILL
REMAIN BETWEEN 2 TO 3 FT WITH SEA BREEZE CHOP FROM THE SOUTH
SATURDAY AFTERNOON AND A SPIKE UP ON SUNDAY WITH WINDS FROM THE
NORTHEAST.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...WEAK FRONT SOUTH OF THE WATERS TO START THE
PERIOD LEAVES NE WINDS AROUND 10 KTS ON MONDAY...BUT THESE WILL
VEER TO THE EAST THEN SOUTHEAST BY TUESDAY...AND THEN FURTHER TO
THE SW ON WEDNESDAY WITH SPEEDS INCREASING TO 15 KTS AS HIGH
PRESSURE STRENGTHENS OFFSHORE. WAVE HEIGHTS WILL BE 2-3 FT MONDAY
AND TUESDAY WITH A WIND WAVE FOLLOWING THE CHANGING WINDS...BEFORE
RISING TO 3-4 FT WEDNESDAY ON THE STRONGER AND MORE PROLONGED SW
FETCH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...COLBY
NEAR TERM...COLBY
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...CRM
MARINE...RJD/RGZ/JDW
Hazardous weather outlook, Jun 20, 2:47 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
247 PM EDT FRI JUN 20 2014

NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053>056-
211900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
247 PM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS POSSIBLE INTO THIS EVENING. THE MAIN RISK IS
FREQUENT LIGHTNING AND HEAVY RAIN IN SLOW MOVING THUNDERSTORMS.
THE STRONGEST OF THUNDERSTORMS WILL BE CAPABLE OF STRONG TO
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS MAY BECOME STRONG TO SEVERE SATURDAY. HEAT INDICES
WILL APPROACH 100 DEGREES SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-211900-
COASTAL PENDER-COASTAL NEW HANOVER-
247 PM EDT FRI JUN 20 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS MAY BECOME STRONG TO SEVERE SATURDAY. HEAT INDICES
WILL APPROACH 100 DEGREES SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-211900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
247 PM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jun 20, 6:14 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT FRI JUN 20 2014

NCZ096-105-202300-
BLADEN-INLAND PENDER-
614 PM EDT FRI JUN 20 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 700 PM EDT...

AT 614 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF PENDERLEA...OR ABOUT 14 MILES NORTHWEST OF BURGAW...MOVING
SOUTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE CURRIE...MALPASS CORNER...MONTAGUE...
PENDERLEA...POINT CASWELL...ROOKS...ROWAN...THE BOROUGH...VAN EDEN...
WARDS CORNER...WILLARD AND ATKINSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3436 7812 3437 7814 3436 7816 3435 7820
      3439 7824 3440 7827 3454 7837 3462 7831
      3457 7825 3463 7821 3469 7814 3471 7780
TIME...MOT...LOC 2214Z 299DEG 4KT 3463 7815

WEISS
Special weather statement, Jun 20, 7:08 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT FRI JUN 20 2014

NCZ105-210000-
INLAND PENDER-
708 PM EDT FRI JUN 20 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 800 PM
EDT...

AT 708 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WILLARD...OR ABOUT 9 MILES NORTHWEST OF BURGAW...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MONTAGUE...MURRAY TOWN...PENDERLEA...
ROOKS...VAN EDEN...WARDS CORNER AND WHITE STOCKING.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3435 7801 3458 7824 3467 7817 3471 7812
      3473 7811 3474 7801 3472 7799 3472 7795
      3473 7794 3473 7768
TIME...MOT...LOC 2308Z 307DEG 12KT 3465 7800

WEISS
Special weather statement, Jun 20, 7:49 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
749 PM EDT FRI JUN 20 2014

NCZ105-109-210045-
INLAND BRUNSWICK-INLAND PENDER-
749 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND PENDER
COUNTIES THROUGH 845 PM EDT...

AT 749 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PHOENIX...OR ABOUT 7 MILES NORTHWEST OF LELAND. THIS STORM WAS
NEARLY STATIONARY.

SOME LOCATIONS IMPACTED INCLUDE LELAND...PHOENIX...WOODBURN...
BELVILLE...NAVASSA AND SANDY CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3422 7796 3424 7820 3442 7812 3441 7799
      3435 7798 3433 7800 3433 7802 3432 7803
      3432 7800 3429 7801 3428 7799 3427 7800
      3425 7797
TIME...MOT...LOC 2349Z 006DEG 6KT 3434 7806

WEISS
Special weather statement, Jun 20, 8:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT FRI JUN 20 2014

NCZ105>108-210100-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
820 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 900 PM EDT...

AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOORETOWN...OR ABOUT 11 MILES SOUTHEAST OF BURGAW...MOVING SOUTHEAST
AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASHTON...BAYSHORE...CASTLE HAYNE...
EDGECOMB...HAMPSTEAD...MOORETOWN...OGDEN...ROCKY POINT...SCOTTS
HILL...SURF CITY...TOPSAIL AND TOPSAIL BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 7754 3440 7758 3434 7764 3435 7765
      3433 7765 3432 7769 3422 7778 3442 7799
      3458 7789 3453 7759 3448 7757 3447 7754
      3444 7751
TIME...MOT...LOC 0020Z 297DEG 13KT 3444 7776

WEISS
Special weather statement, Jun 20, 8:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT FRI JUN 20 2014

NCZ099-SCZ053-210145-
COLUMBUS-INLAND HORRY-
848 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND COLUMBUS COUNTIES
THROUGH 945 PM EDT...

AT 847 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LORIS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BETHEL...GORETOWN...TABOR CITY
LORIS...NAKINA...AND HIGHWAY 701 NEAR TABOR CITY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3413 7862 3394 7882 3410 7902 3418 7893
TIME...MOT...LOC 0047Z 305DEG 10KT 3409 7891

III
Special weather statement, Jun 20, 9:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
912 PM EDT FRI JUN 20 2014

NCZ099-105-109-210215-
COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
912 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...PENDER AND
COLUMBUS COUNTIES THROUGH 1015 PM EDT...

AT 912 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF RIEGELWOOD...DRIFTING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE LELAND...DELCO...PHOENIX...
RIEGELWOOD...WOODBURN...BELVILLE...NAVASSA AND SANDY CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3421 7797 3423 7813 3430 7827 3442 7824
      3443 7821 3443 7812 3436 7801 3433 7800
      3433 7802 3432 7803 3432 7800 3429 7801
      3428 7799 3427 7800 3426 7798
TIME...MOT...LOC 0112Z 310DEG 6KT 3437 7815

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:20 PM EDTSpecial Weather StatementILMPender40 min
Jun 20, 8:24 PM EDTAreal Flood AdvisoryILMBrunswick, Pender111 min
Jun 20, 9:12 PM EDTSpecial Weather StatementILMNew Hanover63 min
Jun 20, 10:15 PM EDTSpecial Weather StatementILMBrunswick, New Hanover60 min
Jun 21, 4:21 PM EDTSpecial Weather StatementILMBrunswick114 min
Jun 21, 4:30 PM EDTSevere Thunderstorm WarningILMColumbus28 min
Jun 21, 4:51 PM EDTAreal Flood WarningILMBrunswick, Columbus3 hr
Jun 21, 4:56 PM EDTSpecial Weather StatementILMBladen64 min
Jun 21, 5:00 PM EDTSpecial Marine WarningILM90 min
Jun 21, 5:04 PM EDTSpecial Weather StatementILMBrunswick, Columbus71 min
Jun 21, 6:01 PM EDTSpecial Weather StatementILMPender59 min
Jun 21, 7:44 PM EDTSpecial Weather StatementILMBladen, Robeson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.